MAUDE Adverse Event Report: PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS HEALTHCARE (SUZHOU) CO., LTD. INGENUITY CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number INGENUITY ELITE 128
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reporting determination: this complaint has been evaluated based on the information provided.The customer reported system made a very loud noise and then table dropped from raised position for approximately 4 inches when patient got on the table.There was no report of harm.The patient went to a different facility (hospital site) to complete study.Philips field service engineer evaluated the system and confirmed that the ball screw and bearings had failed.The couch was replaced at the customer site. we are considering this event reportable out of abundance of caution.   philips field service engineer evaluated the system and confirmed that the ball screw and bearings had failed.The couch was replaced at the customer site.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
Note: we have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint (b)(4).
 
Event or Problem Description
Reporting determination: this complaint has been evaluated based on the information provided.The customer reported system made a very loud noise and then table dropped from raised position for approximately 4 inches when patient got on the table.There was no report of harm.The patient went to a different facility (hospital site) to complete study.Philips field service engineer evaluated the system and confirmed that the ball screw and bearings had failed.The couch was replaced at the customer site and device was returned to clinical use after the service.
 
Additional Manufacturer Narrative
The customer reported that system made a very loud noise and then table dropped from raised position for approximately 4 inches when patient got on the table.There was no report of harm.The patient went to a different facility (hospital site) to complete study.Philips field service engineer evaluated the system and confirmed that the ball screw and bearings had failed.The couch was replaced at the customer site.System was returned to the customer for clinical use after service.Inspection of the failed parts was performed by the sz research and development (r&d), and it was confirmed that the vertical ball screw had fractured.The failed vertical ball screw was further analyzed by the 3rd party laboratory suzhou metal services co, ltd whom confirmed that the ball screw fractured was due to fatigue failure.The ball screw inventory was checked, all the parts meet the drawing spec, therefore, material and supplier quality issue was excluded from failure root cause.Couch manufacturing process for ball screw alignment and installation were checked through tolerance stack up and production couch alignment accuracy measurement.The calculation shows the production alignment can meet the spec.Sampling checked the production couch measurement accuracy were all within spec.Couch manufacturing can be excluded for failure root cause.According to the design analysis, ball screw excessive misalignment was determined to be the root cause of the fatigue.¿ during the site inspection, the upgrade kit was not installed on couch in previous ball screw replacement.Fse was not familiar with alignment solution (alignment procedure, upgrade kit) ¿ according to the service data analysis for the similar complaints, the alignment tool and upgrade kit were missing in service record.Corrections: -released vertical drive replacement tool kit (alignment tool) in spare parts system (sps) to make it available for fse to ensure they can use it during vertical parts replacement process.-updated ingenuity series patient support repair and replacement manual to define using vertical drive replacement tool kit (alignment tool) in section ¿vertical motor and vertical drive extended support bearing retainer alignment procedure and vertical motor and vertical drive standard¿ and section ¿bariatric support bearing retainer alignment procedure¿ to ensure fses use the tool during vertical parts replacement process.-updated trouble shooting manuals and troubleshooting guide to add ball screw inspection details in section mechanically related couch problem.Internal cross reference: (b)(4).

Brand Name
INGENUITY CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH  215024
Manufacturer (Section G)
PHILIPS HEALTHCARE (SUZHOU) CO., LTD.
no. 258, zhongyaun road
suzhou industrial park
suzhou jiangsu 21502 4
CH   215024
Manufacturer Contact
estelle hilas
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key16937719
Report Number3009529630-2023-00003
Device Sequence Number7461245
Product Code JAK
UDI-Device Identifier00884838059504
UDI-Public00884838059504
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINGENUITY ELITE 128
Device Catalogue Number728323
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Patient RaceAsian